DOI 10.1016/j.annder.2014.01.010
[Paradoxical reactions and responses during antibiotic treatment for Mycobacterium ulcerans infection (Buruli ulcer). Four cases from French Guiana].
Аннотация
BACKGROUND
In recent years, first-line therapy for Mycobacterium ulcerans infection in French Guiana has consisted of antibiotics active against this organism. Two regimens are used comprising rifampicin associated with clarithromycin or amikacin.
PATIENTS AND
METHODS
We describe four patients presenting apparent worsening of their lesions during treatment: ulceration of a nodular lesion in a 32-year-old woman and worsening of an ulcerated lesion in three patients aged 16, 27 and 79 years.
DISCUSSION: In these 4 patients, we concluded that the symptoms were caused by a paradoxical response or a reaction, a phenomenon already described in tuberculosis and leprosy. Such worsening is transient and must not be misinterpreted as failure to respond to treatment. The most plausible pathophysiological hypothesis involves the re-emergence of potentially necrotizing cellular immunity secondary to the loss of mycolactone, a necrotizing and immunosuppressive toxin produced by M. ulcerans, resulting from the action of the antibiotics.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.